Representation growth in positive characteristic and conjugacy classes of maximal subgroups

Robert M. Guralnick, Michael Larsen, Pham Huu Tiep

Research output: Contribution to journalArticle

11 Scopus citations

Abstract

We study the representation growth of alternating and symmetric groups in positive characteristic and restricted representation growth for the finite groups of Lie type. We show that the number of representations of dimension at most n is bounded by a low-degree polynomial in n. As a consequence, we show that the number of conjugacy classes of maximal subgroups of a finite almost simple group G is at most O log |G|) 3).

Original languageEnglish (US)
Pages (from-to)107-137
Number of pages31
JournalDuke Mathematical Journal
Volume161
Issue number1
DOIs
StatePublished - Jan 2012

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint Dive into the research topics of 'Representation growth in positive characteristic and conjugacy classes of maximal subgroups'. Together they form a unique fingerprint.

  • Cite this